A stochastic mathematical framework for the analysis of spherically-bound random arrays

K. Buchanan, G.H. Huff

Research output: Contribution to journalArticle

35 Scopus citations

Abstract

Random arrays bound by a spherical volume are rigorously analyzed through a stochastic approach for uniform and Gaussian element distributions. The full mathematical derivation and process to determine the array characteristics are discussed and a key result is the form solution which describes both the sidelobe behavior and main beam characteristics. It is also shown that the proposed approach shares many conceptual similarities to the probabilistic approach applied to circular random arrays and comparisons are made. The 3-dB beamwidth, directivity, grating lobes, and sidelobe level are examined analytically and in numerical simulation for a conceptual system of isotropic wide-band radiators with a 100:1 bandwidth. \ 2014 IEEE.
Original languageEnglish
Pages (from-to)3002-3011
Number of pages10
JournalIEEE Transactions on Antennas and Propagation
Volume62
Issue number6
DOIs
StatePublished - 2014
Externally publishedYes

Fingerprint Dive into the research topics of 'A stochastic mathematical framework for the analysis of spherically-bound random arrays'. Together they form a unique fingerprint.

Cite this